Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
zitmandamn

I Have Been Prescribed Doxycycline With Accutane?! Afraid

Recommended Posts

Even though I had my initial reluctance to take the antibiotics with accutane, I just took it for the 8th day today :(

Just searched online to find a drug interaction between the two.

The doctor had told me to take the antibiotic in the morning and accutane at night as usual. Its been more than a month taking 30mg accutane and there were some minor breakouts...but I did not think it should've warranted an antibiotic course along with the accutane.

Now what do i do? I am afraid and feeling stupid that I did not search for it before taking the damn pills. :(

Link to comment
Share on other sites

Do what the doctor told you to do. Antibiotics will prevent the IB of accutane or else you might end up with scars.

Link to comment
Share on other sites

Contact your dermatologist right away to discuss your concern. You can stop taking the antibiotics until you are able to talk to your dermatologist, it shouldn't effect the effectiveness of the accutane. Of course, I am not saying I know better than your dermatologist, but doctors DO make mistakes sometimes. In this case, I think the pros of delaying the course until you discuss your concerns with your dermatologist outway the cons of stopping the drug. It is true that antibiotics are sometimes prescribed to mitigate flare-ups on accutane, but there are other antibiotics you can take that do not interact with accutane and work relatively well, so I am surprised your dermatologist would risk the adverse reaction. How high is the dose of doxy?

Link to comment
Share on other sites

i wouldnt stop i would call the office and ask about the interaction but your pharmacist would have noticed it when he filled both scripts i am sure of it. you can call the pharmacist too if you arent sure but dont always believe everything you read online either.

Edited by tracy521
Link to comment
Share on other sites

Hmmmmm.....Doxy is part of the Tetracycline family and If memory serves me correct it says in Accutane's Rx information that you should not mix the two as it can cause pseudo tumor. I am not sure why your doctor or the pharmacist did not catch that. I would say it was smart to stop and to call your doctor. You have to be an advocate for your own health. :)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×